Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 16, NWS Nashville, TN

April 3, 2007Cumberland County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2007, 5:01 PM CDT for Cumberland County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 5:01 PM CDT (22:01 UTC)
Expired
Apr 3, 2007, 5:40 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cumberland County, TN

The radar

The Northeast Alabama radar (KHTX), 138 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 2:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 032203
SVROHX
TNC035-032245-
/O.NEW.KOHX.SV.W.0016.070403T2201Z-070403T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CUMBERLAND COUNTY IN TENNESSEE...

* UNTIL 545 PM CDT

* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH...AND HAIL THE SIZE OF NICKELS. THIS STORM WAS
  LOCATED OVER NORTHEASTERN BLEDSOE COUNTY...OR ABOUT 12 MILES
  NORTHEAST OF PIKEVILLE...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE REMAIN OVER...
  RURAL SOUTHEASTERN CUMBERLAND COUNTY AT 520 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3579 8516 3562 8511 3568 8463 3590 8469

$$
STEIGERWALDT
2 follow-up statements
000 
WWUS54 KOHX 032226
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT TUE APR 3 2007

TNC035-032245-
/O.CON.KOHX.SV.W.0016.000000T0000Z-070403T2245Z/
CUMBERLAND TN-
525 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL CUMBERLAND COUNTY...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM LOCATED OVER EXTREME EAST CENTRAL 
CUMBERLAND COUNTY...OR NEAR ROCKWOOD...MOVING NORTHEAST AT 40 MPH.

ALTHOUGH NO SEVERE WEATHER REPORTS HAVE YET BEEN RECEIVED...THIS 
STORM STILL HAS THE POTENTIAL TO PRODUCE NICKEL SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  

LAT...LON 3585 8491 3580 8485 3580 8485 3591 8468
      3598 8471 3602 8475

$$
STEIGERWALDT
000 
WWUS54 KOHX 032240
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CDT TUE APR 3 2007

TNC035-032250-
/O.CAN.KOHX.SV.W.0016.000000T0000Z-070403T2245Z/
CUMBERLAND TN-
540 PM CDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUMBERLAND COUNTY
IS CANCELLED...

THE STORM HAS WEAKENED AND MOVED NORTHEAST OUT OF THE COUNTY.

LAT...LON 3585 8491 3580 8485 3580 8485 3591 8468
      3598 8471 3602 8475

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:50 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 3, 4:50 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED TIMING
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT TUE APR 3 2007

.DISCUSSION...
STG LOW CENTERED NEAR CHICAGO WITH A COLD FRONT STRETCHING SWWD
TO THE DALLAS AREA. FRONT IS MOVING TOWARD THE ESE AT 30 MPH.
STRONG THUNDERSTORMS ARE ARRAYED ALL ALONG THIS FRONT FROM SERN
MISSOURI NEWD. DAMAGING WINDS AND HAIL ARE EXPECTED WITH THIS
LINE OF CONVECTION AS WELL AS THE POSSIBILITY OF TORNADOES.
WHILE THERE WILL BE SCATTERED STORMS OUT AHEAD OF THE MAIN FRONT...
WE EXPECT THE ORGANIZED CONVECTION WITH THE FRONT TO ENTER NWRN
COUNTIES BETWEEN 7PM AND 8PM...INTO THE NASHVILLE AREA
AROUND 10 PM...AND CROSSVILLE AROUND 1 AM. MOST ACTIVITY SHOULD BE
OUT OF THE AREA BY 5 AM.

A STRONG SHOT OF COLD AIR BEHIND THIS FRONT WITH 850 MB TEMPS
DROPPING TO -10C BY EARLY SAT AM. THIS WILL LIKELY MEAN A
POSSIBILITY OF A FREEZE FOR THU AM THROUGH SUN AM...WITH SUN AM
BEING THE COLDEST MORNING. WILL CONSIDER LATER TONIGHT IF A FREEZE
WATCH/WARNINGS ARE NECESSARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    49  58  32  53 /  80  10  10   0
CLARKSVILLE  43  53  30  51 /  80  10  10   0
CROSSVILLE   47  56  27  49 /  80  10  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 3, 1:05 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR FREEZE POTENTIAL DAYS 2-7
NATIONAL WEATHER SERVICE NASHVILLE TN
105 PM CDT TUE APR 3 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
105 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS COLD FRONT WILL PUSH ACROSS OUR REGION TONIGHT. THE
COLD FRONT WILL BE MOVING THROUGH THE MID STATE AROUND MIDNIGHT. IN
ADVANCE OF THIS COLD FRONT....SEVERE STORMS ARE POSSIBLE. THE
MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE
HAIL. THIS SEVERE WEATHER THREAT EXISTS FOR THE ENTIRE MID STATE WITH
THE GREATEST POTENTIAL EXISTING ACROSS GENERALLY THE NORTHWEST HALF
OF THE MID STATE.

AS WE GET INTO THE AFTERNOON HOURS...THE ATMOSPHERE WILL BEGIN TO
QUICKLY DESTABILIZE. BY MID TO LATE AFTERNOON...THUNDERSTORMS WILL
LIKELY BE ON THE INCREASE ACROSS WESTERN TN WITH DEVELOPMENT
BEGINNING ACROSS WESTERN PORTIONS OF THE MID STATE.

LOOK FOR THE SEVERE WEATHER THREAT TO BEGIN ACROSS WESTERN
PORTIONS OF THE MID STATE AROUND MID TO LATE AFTERNOON WITH THE
THREAT ENDING ACROSS THE PLATEAU JUST BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER AIR WILL BE USHERED IN BEHIND THE FRONT WEDNESDAY INTO
THE WEEKEND. A FREEZE IS LIKELY...ESPECIALLY OVER THE EASTER
WEEKEND. THIS WILL BE QUITE A SHOCK TO VEGETATION AFTER THE
PROLONGED WARM SPELL.

OVERNIGHT LOW TEMPERATURES WILL DROP DOWN TO NEAR FREEZING WEDNESDAY
NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY NIGHT...AS THE ARCTIC
SURFACE HIGH BUILDS IN...A KILLING FREEZE MAY OCCUR AS TEMPERATURES
MAY DROP DOWN INTO THE MID TO UPPER 20S BY EASTER MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ALERT FOR POSSIBLE
ACTIVATION LATER THIS EVENING.

21

In the hours before

Local storm report, Apr 3, 4:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             ALTAMONT                35.43N 85.73W
04/03/2007  M0.75 INCH       GRUNDY             TN   COUNTY OFFICIAL

&&

JCOHEN
Local storm report, Apr 3, 4:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             COALMONT                35.34N 85.71W
04/03/2007  E1.75 INCH       GRUNDY             TN   STORM CHASER

&&

JCOHEN
Local storm report, Apr 3, 4:11 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             ALTAMONT                35.43N 85.73W
04/03/2007  E1.75 INCH       GRUNDY             TN   STORM CHASER

&&

JCOHEN
Special weather statement, Apr 3, 4:22 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT TUE APR 3 2007

TNZ080-032145-
VAN BUREN-
422 PM CDT TUE APR 3 2007

...STRONG THUNDERSTORM MOVING ACROSS EXTREME EASTERN VAN BUREN
COUNTY...

A STRONG THUNDERSTORM WILL MOVE ACROSS THE EXTREME EASTERN PART OF
VAN BUREN COUNTY THROUGH 445 PM. HAIL UP TO THE SIZE OF DIMES WILL
BE POSSIBLE. WIND GUSTS UP TO 35 MPH WILL ALSO BE POSSIBLE.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:29 PM CDTSevere Thunderstorm WarningOHXGrundy46 min
Apr 3, 3:44 PM CDTTornado WarningOHXGrundy31 min
Apr 3, 6:55 PM CDTSevere Thunderstorm WarningOHXStewart50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.